Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 281, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2004, 5:04 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 5:04 PM MDT (23:04 UTC)
- Expired
- Aug 6, 2004, 6:00 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062304 SVRLBF NEC031-161-070000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 PM MDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF GORDON * UNTIL 600 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF MERRIMAN TO 13 MILES NORTHWEST OF GORDON...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GORDON BY 520 PM MDT MERRIMAN BY 600 PM MDT LAT...LON 4299 10152 4298 10248 4271 10264 4278 10149 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:53 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 1:53 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT FRI AUG 6 2004 ...FORECAST PROBLEMS INVOLVE SHORT TERM PRECIP AND TEMPS THEN COOL DOWN NEXT WEEK... .DISCUSSION... TSRA DEVELOPING IN THE BLACK HILLS AS PER LOCALLY RUN WSETA. LATEST RUNOF THIS HAS TROF AXIS DEPICTED FROM NRN CO INTO WRN NEB AS IN REALITY. WSETA DEVELOPS LINE OF TSRA FROM C SD INTO NWRN PANHANDLE BTWN 23 AND 00Z AND CONTINUES TSRA INTO NRN ZONES THRU THE EVENING. WILL FOLLOW THIS IDEA IN GRIDS. WITH DISSIPATING SHRA AND WHATEVER DIFFERENTIAL HEATING CIRCULATIONS HAVE SET UP...TIF AND ANW WINDS ARE STRONGER WITH BETTER LOCALIZED MIXING POTENTIAL. HOWEVER ETA MODEL TRENDS ARE FOR A DECREASE IN 850 MB WINDS AS GRADIENT RELAXES SOME...SO WILL CONTINUE TO WATCH. WATER VAPOR IMAGERY AND INCREASE IN LIGHTNING IN WRN CO INDICATE ANOTHER MID LEVEL SHORT WAVE WHICH IS PROGGED TO MOVE INTO WRN CWA TONIGHT. MSAS SFC MSTR CONVERGENCE INCREASING ALONG TROF AXIS FROM WRN CHERRY CO SW TO KIMBALL CO. SOME HINT OF DRYLINE ADVANCEMENT IN AFTERNOON OBSERVATIONS. ETA/GFS NOT BULLISH ON PRECIP IN LBF CWA THIS EVENING...HOWEVER ETA PROGS SOME GOOD LIFT AND UPPER DIVERGENCE ALONG TROF THIS EVENING AND WILL KEEP GOING POPS THERE. THE RUC DOES INDICATE SOME DEVELOPMENT IN ERN PANHANDLE LATER THIS AFTERNOON. STRATUS HAS BEEN A HINDERANCE ON TEMPS LAST COUPLE DAYS. ETA HAS NOT BEEN GOOD (WITH 12Z RUNS ANYWAY) ON ADVERTISING LOW CLOUDS/FOG PRIOR TO EVENT...AS IS THE CASE AGAIN. WILL HIT CLOUDS HARDER THAT MODELS FOR TOMORROW MORNING BECAUSE WITH THE WRN CWA AHEAD OF TROF AXIS AGAIN AND GOOD MOIST SRLY FLOW...CANT SEE WHY IT WONT HAPPEN AGAIN. DRYLINE SURGE STILL LOOKING TO HAPPEN TOMORROW AFTERNOON... YET MODELS ARE NOT DEVELOPING PRECIP. ETA MODEL CROSS SECTION W-E ACROSS THE DRYLINE SHOWS AGEOS CIRC FOR ASCENT NEAR THE DRYLINE... BUT DEPTH OF LIFT NOT THAT GREAT. HOWEVER...WITH HIGH CAPE GENERATED JUST E OF BOUNDARY AND MAXIMIZED IN LOWER LEVELS...WOULD ASSUME THAT THA AMOUNT OF INSTABILITY WILL HELP PARCELS TO OVERCOME CAP DESPITE MODEL NOT GENERATING PRECIP...SO WILL CONTINUE WITH TSRA CHANCES ESP IN NRN CWA. MORE IMPRESSIVE WAVE SHOULD GENERATE TSRA IN SD AS WELL WHICH SHOULD FEED ON DECENT LLJ AND DIVE S INTO NERN CWA BY MIDNIGHT AS PROGGED. BEHIND THE FRONT...FAIRLY STRONG CAA INITIALLY SUNDAY MORNING SHOULD DRIVE FRONT SWD QUICKLY. SO...HAVE REMOVED POPS FOR SUNDAY AFTERNOON. STRONG UPPER LOW FOR THIS TIME OF YEAR WILL MOVE INTO THE GREAT LAKES AND SHOULD EASILY ALLOW WELL BELOW AVERAGE TEMPS INTO MID WEEK. MAIN QUESTION IS ON TUESDAY WHEN THE DGEX ADVERTISES DECENT PRECIP EVENT FOR WRN NEBRASKA. WITH UPPER LOW SPINNING SUBSEQUENT SHORT WAVE THRU THE NW FLOW...NOT HARD TO IMAGINE A DECENT MID LEVEL FRONT IN THE AREA WITH THE APPROACH OF THE NEXT ON TUE. SO HAVE ADDED SCHC POPS FOR TUES. OTHERWISE HAVE TRENDED WARMER ON TEMPS TWD NEXT WEEKEND AS PER GUIDANCE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JWS
Hazardous weather outlook, Aug 6, 1:57 PM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT FRI AUG 6 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-071055- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 257 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS OVER THE CENTRAL ROCKIES WILL MOVE EAST INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. THE MAIN THREAT OF THUNDERSTORMS WILL BE NORTHWEST OF A LINE EXTENDING FROM OGALLALA IN KEITH COUNTY...TO THEDFORD IN THOMAS COUNTY...AND TO ONEILL IN HOLT COUNTY. WITH WEAK DYNAMICS IN THE MID LEVELS OF THE ATMOSPHERE...NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE DAKOTAS ON SATURDAY...COMBINED WITH WARM AFTERNOON TEMPERATURES AND AMPLE MOISTURE...WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...MAINLY NORTH OF INTERSTATE 80...BY LATE AFTERNOON. THE THUNDERSTORMS WILL CONTINUE PUSHING EAST OVERNIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND GUSTY WINDS. ISOLATED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE TRAVERSES WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE SATURDAY AFTERNOON AND EVENING. DDB
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.